Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 15, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Oct 19, 2007, 8:07 PM EDT for Houghton County, Keweenaw County, Michigan. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2007, 8:07 PM EDT (00:07 UTC)
- Expired
- Oct 20, 2007, 3:25 AM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 200007 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 807 PM EDT FRI OCT 19 2007 ...A STRONG AUTUMN STORM WILL CONTINUE TO PRODUCE STRONG WINDS OVER THE KEWEENAW TONIGHT... .AN UNSUALLY STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTHERN ONTARIO WILL CONTINUE TO HEAD NORTH TO HUDSON BAY TONIGHT. THIS LOW WILL CONTINUE TO PRODUCE A STRONG WEST WIND ACROSS THE KEWEENAW TONIGHT BEFORE IT MOVES FAR ENOUGH AWAY TO CAUSE THE WINDS TO DECREASE LATE TONIGHT. MIZ001-003-200815- /O.NEW.KMQT.WI.Y.0015.071020T0007Z-071020T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 807 PM EDT FRI OCT 19 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. A STRONG WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVERNIGHT. THE WIND WILL START TO DIE DOWN BEFORE SUNRISE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MICHELS
2 follow-up statements
000 WWUS73 KMQT 200200 AAA NPWMQT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 1000 PM EDT FRI OCT 19 2007 ...A STRONG AUTUMN STORM WILL CONTINUE TO PRODUCE STRONG WINDS OVER THE KEWEENAW TONIGHT... .AN UNUSUALLY STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTHERN ONTARIO WILL CONTINUE TO HEAD NORTH TO HUDSON BAY TONIGHT. THIS LOW WILL CONTINUE TO PRODUCE A STRONG WEST WIND ACROSS THE KEWEENAW TONIGHT BEFORE IT MOVES FAR ENOUGH AWAY TO CAUSE THE WINDS TO DECREASE LATE TONIGHT. MIZ001-003-201000- /O.CON.KMQT.WI.Y.0015.000000T0000Z-071020T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1000 PM EDT FRI OCT 19 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. A STRONG WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVERNIGHT. THE WIND WILL START TO DIE DOWN BEFORE SUNRISE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MICHELS
000 WWUS73 KMQT 200725 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 325 AM EDT SAT OCT 20 2007 MIZ001-003-200830- /O.CAN.KMQT.WI.Y.0015.000000T0000Z-071020T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 325 AM EDT SAT OCT 20 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE OVER THE HIGHER TERRAIN OF THE KEWEENAW PENINSULA EARLY THIS MORNING. USE CAUTION WHEN TRAVELING THIS MORNING. $$ AJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Oct 19, 7:28 PM EDT, 39 minutes earlier.
Area forecast discussion, Oct 19, 7:28 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 728 PM EDT FRI OCT 19 2007 .SHORT TERM (TONIGHT AND SATURDAY)... 977 MB SURFACE LOW HAS CROSSED WESTERN LAKE SUPERIOR AND CONTINUES TO LIFT SLOWLY NORTHEASTWARD INTO ONTARIO. WV IMAGERY SHOWS WELL DEFINED S/WV PINWHEELING AROUND UPPER LOW NOW MOVING RIGHT ACROSS CENTRAL SECTIONS OF THE FA. AREA OF MAINLY LIGHT RAIN ASSOCIATED WITH THE UPPER LOW/S/WV CONTINUES TO SPIN TOWARDS THE NORTHEAST WITH BACK EDGE OF PERSISTENT RAIN LOCATED ALONG THE MI/WI BORDER. RAIN SHIELD WILL CONTINUE TO MOVE EASTWARD THROUGH THE LATE AFTERNOON. WILL LINGER CHANCE POPS INTO THE NIGHT GIVEN PROXIMITY OF UPPER LOW...BUT PRECIP CHANCE WILL DIMINISH FROM WEST TO EAST THROUGH THE NIGHT. AS SFC LOW LIFTS NORTHEASTWARD TOWARDS HUDSON BAY...TIGHT PRESSURE GRADIENT ON BACK SIDE OF LOW WILL ALLOW WINDS TO BECOME QUITE GUSTY OUT OF THE WEST THIS EVENING THROUGH THE OVERNIGHT. UPPER HEIGHTS WILL RISE ON SATURDAY IN WAKE OF DEPARTING UPPER LOW/TROF. SHARP CLEARING LINE NOW MOVING INTO MN AND IA SHOULD MOVE INTO THE AREA BY SATURDAY MORNING. WITH NO SUBSTANTIAL COLD AIR MOVING INTO THE AREA LAKE EFFECT CLOUDS SHOULD NOT BE MUCH OF AN ISSUE. NEXT UPPER TROF WILL BEGIN MOVING INTO THE NORTHERN PLAINS SAT AFTERNOON AND DEVELOPING SOUTHWESTERLY FLOW WARM ADVECTION PATTERN AHEAD OF IT WILL HELP TEMPS CLIMB WELL ABOVE NORMAL ONCE AGAIN INTO THE MID 60S SATURDAY AFTERNOON. .LONG TERM (SATURDAY NIGHT THROUGH NEXT FRIDAY)... BROAD MID LEVEL RIDGE IN BTWN CURRENT UPR LOW AND SFC LOW PRES SYSTEMS AND TROUGH OVER THE PLAINS RESULTS IN DRY WX OVR THE UPR LAKES ON SAT NIGHT. ATTN THEN TURNS TO UPR LEVEL AND LOW LEVEL TROUGHS OVER THE PLAINS. INVERTED TROUGH WITH THE SYSTEM WILL BEGIN TO DEVELOP INTO UPR LAKES ON SUN. WARM AIR ADVECTION AHEAD OF THE TROUGH AND COOLER AIR SPILLING IN BEHIND IT SETS UP TIGHTENING THERMAL GRADIENT. H3 JET LIFTING ALONG THE BOUNDARY SHOULD EVENTUALLY LEAD TO STREAK OF SHOWERS MOVING INTO THE WESTERN CWA BY SUN AFTN. H3 JET STREAK MOVING INTO ONTARIO PLACES NW CWA IN AREA FOR ENHANCED UPR DIVERGENCE AND MID LEVEL FRONTOGENESIS SUN NIGHT. INCREASED POPS TO HIGH CHANCE...AND EVENTUALLY MAY NEED LIKELY POPS. DECENT AGREEMENT ON SHARP DRYING WORKING WEST TO EAST ON MON SO LOWERED POPS WEST/CENTRAL BY MON AFTN. LINGERING FRONTOGENESIS AND CONVERGENCE WITH TROUGH LEADS TO CONTINUAL CHANCE OF RAIN IN THE EAST. FAIR AGREEMENT ON HOW THE LONGWAVE PATTERN EVOLVES ON INTO NEXT WEEK. GFS/ECWMF BLEND WHICH DOES LOOK SOMEWHAT LIKE GFS ENSEMBLES INDICATES SPLIT FLOW WITH CWA INFLUENCED BY NORTHERN STREAM. CUTOFF LOW THAT SOME MODELS WERE SHOWING OFF AND ON IN THE PREVIOUS DAYS STILL SHOWING UP OVR THE SOUTHERN PLAINS BY NEXT TUE. WEAK NORTHERN STREAM WAVE JUST BRUSHES THE LAKE SUPERIOR REGION AT THAT TIME. MAIN SHORTWAVE AXIS IS OVR NORTHERN LK SUPERIOR INTO ONTARIO SO ONLY KEPT SMALL POPS OVR N AND E CWA. H5 TEMPS ARE BLO -15C OVR FAR EAST CWA LATER TUE INTO WED BUT EXPECT DRY AIR TO PROHIBIT MUCH IN THE WAY OF DIURNALLY ENHANCED SHOWER CHANCES. NEXT CHANCE OF PCPN ARRIVES LATE IN THE WEEK AS CUTOFF LOW OVER PLAINS SHIFTS NORTH. INITIALLY WAS GOING TO KEEP THIS PERIOD DRY AS MODELS CAN BE TOO QUICK TO EJECT THESE SYSTEMS INTO THE UPR GREAT LAKES...BUT INCREASING AGREEMENT FM 12Z ECWMF AND GFS LEADS TO SOME LOW POPS FOR NEXT FRI. TEMPS THROUGH THE EXTENDED PERIOD WILL BE COOLER THAN WE HAVE SEEN LATELY BUT OVERALL PRETTY CLOSE TO NORMAL VALUES FOR THIS TIME OF YEAR. && .AVIATION (FOR THE 00Z TAF ISSUANCE)... UPPER LOW WILL CONTINUE TO LIFT NE TONIGHT. AN AREA OF MAINLY LIGHT RAIN BUT WITH OCCASIONAL IFR CIGS/VIS WILL AFFECT BOTH CMX AND SAW THROUGH 06Z. BEYOND THAT CIGS SHOULD IMPROVE INTO THE MVFR RANGE WITH CLEARING EXPECTED AFTER 12Z SATURDAY AT BOTH PLACES. GUSTY WEST WINDS WILL CONTINUE TONIGHT THROUGH 18Z SAT WITH A TIGHT PRESSURE GRADIENT ACROSS THE AREA WITH THE WINDS DIEING DOWN AFTER 18Z SAT. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)... AS DEEP LOW PRESSURE (977 MB OR 28.9 INCHES) LIFTS TOWARDS JAMES BAY TONIGHT PRESSURES WILL BEGIN TO RISE ACROSS THE AREA BUT PRESSURE GRADIENT WILL BE QUITE TIGHT. EXPECT WESTERLY GALES TO 35 KTS TO DEVELOP OVER LAKE SUPERIOR TONIGHT AND LAST INTO EARLY SATURDAY MORNING. THE MAIN CORRIDOR OF THESE HIGHER WINDS LOOKS TO BE LOCATED FROM THE APOSTLES...ACROSS THE KEWEENAW PENINSULA AND EASTWARD ACROSS STANNARD ROCK. HAVE LEFT GOING GALE HEADLINES AS IS. WINDS SHOULD SETTLE DOWN ON SATURDAY AS THE RIDGE CROSSES THE AREA. AN APPROACHING TROUGH SAT NIGHT MAY ALLOW SW WINDS TO INCREASE TO 25 KNOTS BRIEFLY OVER EASTERN LAKE SUPERIOR. LOOK FOR WINDS TO DIMINISH BELOW 20 KNOTS FOR SUNDAY INTO MONDAY AS THE TROUGH STALLS/SLOWLY MOVES EAST. ANOTHER LOW PRESSURE TROUGH IS EXPECTED TO APPROACH LAKE SUPERIOR FROM THE NW ON TUE. THIS TROUGH MAY HAVE TO BE WATCHED AS THE PRESSURE GRADIENT DOES GET QUITE TIGHT BEHIND IT. && .MQT WATCHES/WARNINGS/ADVISORIES... GALE WARNING THROUGH 8 PM EDT TODAY LMZ248-250. GALE WARNING 8 PM EDT TONIGHT THROUGH 6 AM EDT SAT LSZ162. GALE WARNING 8 PM EDT TONIGHT THROUGH 8 AM EDT SAT LSZ263-264. GALE WARNING 8 PM EDT TONIGHT THROUGH 9 AM EDT SAT LSZ265>267. && SHORT TERM...MZ LONG TERM...JLA AVIATION...MICHELS MARINE...MZ
Hazardous weather outlook, Oct 19, 4:32 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 432 PM EDT FRI OCT 19 2007 MIZ001>007-009>014-084-085-201200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 432 PM EDT FRI OCT 19 2007 /332 PM CDT FRI OCT 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT WIND GUSTS TO 35 MPH ARE POSSIBLE THIS EVENING ALONG THE BAY OF GREEN BAY AND THE LAKE MICHIGAN SHORE. WIND GUSTS UP TO 40 MPH ARE POSSIBLE ON THE KEWEENAW PENINSULA BY LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ162-240>251-263>267-201200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 432 PM EDT FRI OCT 19 2007 /332 PM CDT FRI OCT 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT EXPECT WEST GALE FORCE WINDS UP TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST GALE FORCE WINDS UP TO 35 KNOTS ARE EXPECTED SATURDAY MORNING ACROSS THE EAST HALF OF LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-250-201200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 432 PM EDT FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED EARLY THIS EVENING FROM ROCK ISLAND PASSAGE TO SEUL CHOIX POINT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JLA
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.